Follow
Share

I'm a 30 yr old female. I haven't been able to eat or keep anything on my stomach. My Aunt which is a CNA Nurse suggest that I drink Ensure in the replacement of food. But I drunk 1 Ensure n my heart start beating fast n had a pain in my chest. Is this common in a female for my age?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Try taking your medicine at a different time during the day, if that is ok with your doctor.

Example, I need to take a coated baby aspirin and was taking it right after breakfast.... within a hour my stomach would feel queasy. Now I take it later the day, with no problem.
Helpful Answer (0)
Report

Sharon can you tell us more about yourself? Are you a caregiver? At your age, you should not be having the eating issues you have. Have you told your doctor who prescribed the medications you're taking that you can't keep food down? If that doctor doesn't help you, go to another one. Like Stevensmom suggest, a gastroenterologist might be a good type of doc to see, since they deal with stomach issues. Please keep us posted.
Helpful Answer (0)
Report

Sounds like you have the same kind of stress I have; I can lay in bed and stress about the fact that I don't know what I'm stressed about :) That's why I'm diagnosed with Generalized Anxiety disorder. Do you take your meds with food? Of course I understand that you are having problems eating, but citalopram needs to be taken with food or it might upset your stomach.

Have you seen a gastroenterologist? I also have Ulcerative Colitis, which thankfully is in remission. There is no proof that stress causes ulcerative colitis, but ulcerative colitis can certainly cause stress and as I'm sure you know, stress overall is bad for us in all kinds of ways. I was actually diagnosed about 30 years ago and my main symptoms were fatigue, lack of appetite and a general overall feeling of being unwell. Please hang in there and keep looking for answers.
Helpful Answer (1)
Report

I have talked to my doctor and she put me on some Xanax 0.5mg and Citalopram 20mg. But they make me sick to my stomach. N they have done all kind of tests on me n can't find anything wrong with me. N she also said I can be Stress and don't even know that I'm Stressing. N it have really taking a toll on me. And on a rate from 0 to 10 I'll say I'm at 8 I can stay focus and the only time I feel better is when I take my Xanax
Helpful Answer (0)
Report

Yes, please, go to your doctor right away. There are many medical reasons you might not be able to eat or drink, so get a thorough checkup. You might also need to get a referral to a mental health specialist as well. I have Generalized Anxiety disorder and Seasonal Affective disorder. Besides medications (alprazolam and citalopram) I have a Daylight, which I use every morning. The other suggestions, staying hydrated and getting exercise, are extremely important as well.

If you were to rate your stress level on a scale of 1-10, how high would you put yourself, and can you tell what is making you feel so stressed? Someone might be able to help with specific situations if you wanted to tell us what they were. Best wishes.
Helpful Answer (0)
Report

Have you tried Carnation instant breakfast mixed in milk? I used that for a while to help me gain weight after surgery. You can use a half a packet to see if you can tolerate it. I used Lactaid milk because I can't stomach regular milk. Ask you doctor about both.
Helpful Answer (0)
Report

Exercise, more than you think possible. You can find something that you can do, even if it is cold where you are. What about "light therapy?"
Helpful Answer (0)
Report

We're not professionals so we can't tell you what to do about your stress, depression, and anxiety. These are things that you need to see a Dr. about.
Helpful Answer (0)
Report

As JessieBell said we can't diagnose your condition. One thing I would ask is it possible that you may be pregnant.
Any antidepressants do take up to two weeks to become effective.
You can certainly drink Ensure at any age. Was it ice cold and did you drink it very quickly? Personally I don't like Ensure but Boost at room temperature is very soothing. If you haven't been able to eat for longer than a few days you need to go to the ER so that you can be rehydrated and completely evaluated. If this is not possible try to drink plenty of clear liquids without caffeine such as ginger ale or plain water. If you can eat try plain food such as oatmeal, mashed potatoes or rice. clear soup and crackers may also be possible.
Helpful Answer (1)
Report

Get your vitamin D level checked for sure. I'm not a fan of Ensure because of the ingredients, but I know it is often recommended.
Helpful Answer (0)
Report

I have seen a MD n they put me on some Xanax 0.5mg and some Celexa 20mg. N I have also seen a heart doctor that did a Ultrasound on my heart n a Stressed Test n they both came back good. But how do I deal with Depression, Stress, and Anxiety
Helpful Answer (0)
Report

We are not doctors here, so can't diagnose. I wouldn't even try to guess, since I don't know anything of your history. This would be a good question to see your doctor about. He/she will be able to get your started in the right direction. Anyone can drink Ensure, so it wasn't the drink itself most likely. There are no drugs in the drink -- just protein, carbs, fats, and vitamin/mineral supplements.

One thing to consider before seeing the doctor -- are you dehydrated or starving? If so, these things could be major factors in your body's response. I hope the doctors can help you quickly so you can enjoy food again.
Helpful Answer (1)
Report

You have severe anxiety issues and should see an MD. He may also want to do a glucose tolerance test, because one bottle of Ensure should not launch you into tachycardia (rapid heartbeat).
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.